MAUDE Adverse Event Report: STRYKER SPINE-US ACCULIF TL 8-12 MM X 11MM X 34 MM X 0 DEG CAGE; INTERVERTEBRAL BODY FUSION DEVICE

STRYKER SPINE-US ACCULIF TL 8-12 MM X 11MM X 34 MM X 0 DEG CAGE; INTERVERTEBRAL BODY FUSION DEVICE
Catalog Number 305008
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/16/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the cage only expanded a couple of mm then stopped.As the plunger was turned, it just kept spinning and nothing happened.The green indicator kept popping up and down but only to green.When the surgeon removed the syringe and tried to use another one, the syringe was stuck (could not remove from the inserter).After about ten minutes of manipulation, the syringe was able to be removed.A second syringe was then placed on the inserter and when expanding water was leaking out.The o ring was fine when checked, removed the o ring anyway and replaced with new one, and put the syringe back and same issue.
 
Additional Manufacturer Narrative
Method: device history review; complaint history review; risk assessment; results: visual and functional tests could not be performed as the implant was not returned and it remains implanted.Intra-op images showing the position of the cage are not available.Manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.Conclusion: the root cause of the reported event is loss of pressure.
 
Event or Problem Description

Brand Name
ACCULIF TL 8-12 MM X 11MM X 34 MM X 0 DEG CAGE
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key5490212
Report Number3004024955-2016-00028
Device Sequence Number895278
Product Code MAX
UDI-Device Identifier07613327068054
UDI-Public(01)07613327068054
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K143616
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/16/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number305008
Device Lot Number04271502
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/16/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/09/2016
Supplement Report FDA Received Date07/27/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1